MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC COMPRESSION/DISTRACTION INSTR FOR ULNA OSTEOTOMY SYSTEM; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC COMPRESSION/DISTRACTION INSTR FOR ULNA OSTEOTOMY SYSTEM; PLATE, FIXATION, BONE
Model Number 03.111.907
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020 the patient underwent an orthopedic procedure utilizing the ulnar osteotomy system.During the procedure the compression/distraction instrument did not work as smoothly as it usually does.One of the slots where you put the inner kwires would not allow the wire to pass.The mechanism to lock the wire has been mangled or the shaft is uneven and not allowing the wire to pass.The procedure was successfully completed with a ten (10) minute surgical delay.There was no patient consequence.Concomitant device: unknown kwires (part#: unknown, lot#: unknown, quantity: 1).This report is for one (1) compression/distraction instr for ulna osteotomy system.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Part 03.111.907, lot 7842285: manufacturing site: balsthal.Release to warehouse date: (b)(6) 2012.Expiry date: march 01, 2022.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.A service and repair evaluation was completed: the repair technician reported the guide wire was stuck inside device when received.Damaged component is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The evaluation was confirmed.H3, h6: a product investigation was completed: upon visual inspection, it was observed that the device was received assembled with guide wire.There were scratches on the device but have no impact on the device functionality.No other issues were identified with the returned device.During functional test, the attempt to disassemble the guide wire from the returned device failed.A dimensional inspection was not performed as the internal components were inaccessible without destruction of the device.Based on the date of manufacture, the current and manufactured revision of drawings were reviewed.The complaint condition was confirmed.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated concomitant device reported: kwire (part 02.111.903, lot 4l12699, quantity 1).

Brand Name
COMPRESSION/DISTRACTION INSTR FOR ULNA OSTEOTOMY SYSTEM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10928161
Report Number2939274-2020-05378
Device Sequence Number2127466
Product Code HRS
UDI-Device Identifier10886982072658
UDI-Public10886982072658
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K113364
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2022
Device Model Number03.111.907
Device Catalogue Number03.111.907
Device Lot Number7842285
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2020
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer12/03/2020
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
K-WIRE ø2 W/DRILL TIP L150 SST 10U; UNK - GUIDE/COMPRESSION/K-WIRES; UNK - GUIDE/COMPRESSION/K-WIRES